Patient Comments: Bursitis - Describe Your Experience

Please describe your experience with bursitis.

Comment from: rosebud, 55-64 Female (Patient) Published: September 10

I've been suffering from what I suppose is bursitis in my right hip for years now. I had sciatica but was able to get it under control with steroid shots to my spine some years ago. I love to go on long walks. By the time I get home I'm limping and in agony. Someone described the feeling as "on fire" which is right on. I've tried ice packs, Tylenol for arthritis, physical therapy and those don't work. Previously, I took OxyContin and Percocet, which I weaned myself off of a couple years ago. Being addicted to prescription drugs is worse than the pain. I'm thinking of trying cortisone shots again. There doesn't seem to be any new breakthroughs in treatment. I sympathize with all of you who have this ailment. No one can understand the constant pain, struggle to walk, or the inability to get comfortable in bed. My heart goes out to you.

Was this comment helpful?Yes
Comment from: roger, 65-74 Male (Patient) Published: October 22

I have pain in both left and right buttocks and the bursitis causes difficulty in walking.

Was this comment helpful?Yes
Comment from: zoe, 75 or over Female (Patient) Published: February 03

When cortisone treatment does not work, it makes the bursitis worse.

Was this comment helpful?Yes
Comment from: lou, 55-64 Female (Patient) Published: July 23

I developed a burning pain in my left shoulder. I ended up with a frozen shoulder and years of bursitis. I was told I had pain memory. Very funny. I requested an ultrasound and the doctor found I had bad inflammation.

Was this comment helpful?Yes
Comment from: 22.with.a.cane, 19-24 Female (Patient) Published: June 26

I'm a 22 year old female dealing with bursitis. I was diagnosed 7 years ago. I've tried everything such as ice, rest, elevation, anti-inflammatory medications, physiotherapy, ultrasound treatment, low-level laser therapy, cortisone injections every four months for five years, and narcotics for pain. After all these treatments, the condition has gotten worse and I developed iliotibial band syndrome in my right leg. Now I'm waiting for a date for surgery. It's my last option.

Was this comment helpful?Yes
Comment from: SVDebP58, 55-64 Female (Patient) Published: January 04

My hip pain started 6 1/2 weeks after being bucked off my horse. The brunt of the fall was mainly on my right side with a slight tear in the tendon that adjoins the top of the shoulder to the collar bone. I have had 2 sets of radiographs and an MRI. All of which show fractures. I am waiting for a bone scan now. I am 58 years old and although I am overweight, I am very active. I am also a caregiver to my mother.

Was this comment helpful?Yes
Comment from: KerryL, 55-64 Female (Patient) Published: June 14

I am a 63-year-old woman who has been told by one doctor that the dreadful paid I have in my left hip is trochanteric bursitis. I have twice had steroid injections, which only helped for a couple of weeks. The pain used be dulled by pain killers and anti-inflammatory drugs, but they don't seem to work as well any more. I saw a different doctor today who now says it may not be bursitis, but related to my back problem (I have had two back operations, 40 years apart and have titanium cage holding the spine together).

Was this comment helpful?Yes
Comment from: teifibanc, 65-74 Female (Patient) Published: February 27

I have trochanteric bursitis on both hips. I had a very successful anti-inflammatory injection in the left hip, but have had 3 in the right hip but all to no avail. I do not know what to do next.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Bursitis Shoulder - Treatment Question: What treatment was effective for your bursitis?
Bursitis - Symptoms Question: What were the symptoms of your bursitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors